• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Quetiapine

R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
I am interested in peoples experiences with quetiapine. I have just been prescribed it in addition to the high doses of mirtazapine and venlafaxine. I also take co-codomol, tramadol, naproxen, omneprazole and diazepam.

Mostly i hear people say that it turns them into zombies....is this the same for everyone?
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
Jeez, you must rattle when you walk with all those pills!!:scared: I was on 100mg quetiapine and it didn't make me like a zombie, it just didn't work. Its supposed to make you drowsy but it seemed to have no effect on me at all.
 
S

*Sapphire*

Guest
I was prescribed it a few months ago. I was on the smallest dose they usually give to old people. I don't know maybe for the first time ever I had a bad reaction to a medication, but by the second day I was dozing off without realising it, third day speech slurred and jumbled, bumping into things, couldn't co-ordinate, jaw moving uncontrollably. Then I started crying even though I didn't feel depressed.
After a week I got an emergency appt and they took me off it as quickly as possible.

Apparently it is most usual to have such a strong reaction to such a low dose.
But yes I did feel like a zombie. And apparently crying unexpectedly can be a side effect.

But I have heard others say different things, totally the opposite. I guess you can only try it and see how it works for you.
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
my dose will be 100mg at first going up to 200mg after 2 weeks

yep i rattle...lol
 
D

Dandy

New member
Joined
Aug 8, 2009
Messages
3
Location
kent,uk
After a bad relapse caused by trying to self medicate myself with olanzipine,
I found myself being discharged to a halfway house type place.
I was on 800mgs of quetiapine + 25mg of chlorpomazine.
I found that after the first 6 months the morning dose(400mg)was completely
knocking me out and i would spend most of my days going back to bed till around 3pm,were then id try and make something of the day.
After about 8 months i started to cut down
the morning dose an eventualy did with out it in the morning.
A few months later i had a substancial back pay in benefit which gave me the chance to make the jump to my own flat.
This was nearly eight yrs ago now and ive since been in a healthy relationship
for the past 5yrs.
Id been slowly weaning myself off of quetiapine over the past eight yrs.
To the point were 3 yrs ago i had whittled it down to(roughly)75mgs but stil
taking 25mg of chlorpromazine.
2yrs ago my partner and i decided to try for a child.
A yr and one miscarriage later(which broke my heart)we looked at why nothing was happening.
I spoke to my gp aswell as my phychiatric dr and said that i suspected the medication i was on an had planned to cut it out all together.
My Gp gave a perscription for 25mg of quetiapine and said to keep in close contact while i tried to come off of it.
I did thankfully with out falling ill again.
About 4 months later my partner fell pregnant and one yr on we have a beutiful baby boy.
There could of been lots of other factors tho,
and as far as im aware it is one of the safest phychotropics currently given to ppl.
Dont get me wrong i was extremely ill @ points and it scares the hell out of me thinking that i could relapse again,espeacialy now.

But personaly,in my case,it did seem to be an effective drug.
I do think it effects fertility tho(male perspective)
an i also think its an easy hand out to sedate certain ppl.
Rather than effectively treat them for their problems.

Just imo tho
:)
 
S

*Sapphire*

Guest
Whoops just realised upon reading this back.

Edit to my last post:
Apparently it is most unusual to have such a strong reaction to such a low dose.

Sorry! :)
 
DiagnosisBipolar2

DiagnosisBipolar2

Well-known member
Joined
May 25, 2009
Messages
261
Location
Wiltshire
I take 300mg at night time. It knocked me out for the first week or so but gradually as my body has adjusted it's been fine. It has certainly stabalized my moods as well.
 
D

Dandy

New member
Joined
Aug 8, 2009
Messages
3
Location
kent,uk
I take 300mg at night time. It knocked me out for the first week or so but gradually as my body has adjusted it's been fine. It has certainly stabalized my moods as well.

When i went to just an evening dose of 400mg(cutting out the morning one)
It did very much its job,as in stabilizing more manic moods.for along time.
I wouldent have stopped taking it,,
espeacialy after my experience with olanzipine,,
had i not being trying for a baby.
Its works very well for a fair few ppl i know now:)
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
I am a little worried about the morning dose. The night time dose should be fine as I do need a little help sometimes to get to sleep...also wake a lot.

My psych seemed to be so relaxed and flexible though, so if i do get a bad effect during the day i think she will let me take it all at night. Im glad to see some success stories...all i had found was the horror stories at first.

Currently the only official diagnosis I have is depression, but my old psych talked about personality disorder too. I know they are giving me this to help with the paranoia, mood swings and not knowing the difference between dreams and reality at times....but i wonder how it will affect my diagnosis. I have seen it used for bipolar and schizophrenia.....any other uses out there??

Would also like to say that my psych is an angel - she is getting me referred to the pain clinic for the back problem that has left me barely able to walk for the last 9 months. Had physio but they say they cant help any more and all gp was doing is giving me more and more painkillers. So if Dr Dibbon reads this by any chance - thanks, you are fantastic!
 
D

Dandy

New member
Joined
Aug 8, 2009
Messages
3
Location
kent,uk
I think my own diagnosis was acute phychosis allthough i think this to be
a bit genralised.
I intialy suffered paranoia,hullicinations, auditory an visual.aswell as extreme
anxiety.
They treated this with alot of things to begin with,things like largactil ect,
and then gave me olanzipine on top of e.c.t. chlorpromazine an larazipam.
I think quetiapine is as best they got as an all round mood stabiliser.
Its prob prescribed for all manner of mh issues.

I totally understand with the back pain tho,ive been suffering myself
due to an injury in my teens and it does nothing for my moods,,
wich in turn will do not alot for your mh

could do with a phisio:unsure:
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
The pain really does affect my moods, you are right. Aside from the immediate feelings it provides evidence that I am useless.

My mental health has suffered as a result of the back pain and the pain and numbness I am feeling from carpal tunnel syndrome.

I feel trapped inside my body at times, when my hands hurt too much to write or type, my back pain is too bad to sit up in a chair, let alone walk and the mental health issues leave me to paranoid and/or depressed to be able to speak.

Its hard to carry on.
 
messymoo

messymoo

ACCOUNT CLOSED
Joined
Jan 30, 2008
Messages
11,595
Location
Under a rock
I take 600mg of Quetiapine at night and have done for quite a while now. I do find it incredibly difficult to get up in the mornings I am never up before 11am but it along with the other medications I am on has seemed to help.
 
Top